Alert archive / Georgia / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 28, 2015, 7:29 PM EDT for Dougherty County, Lee County, Terrell County, Georgia. It was in force for 91 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2015, 7:29 PM EDT (23:29 UTC)
- Expired
- Aug 28, 2015, 9:00 PM EDT
- In force
- 91 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dougherty County, GA, Lee County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 115 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 8:15 PM EDT | FLASH FLOOD | 2 Se Sasser, GA | FLOWING WATER ACROSS HIGHWAY 82 NEAR MILE MARKER 7. THE WATER WAS FLOWING OUT OF A FIELD ONTO THE ROADWAY. |
| Aug 28, 8:15 PM EDT | FLASH FLOOD | 3 Nne Walker, GA | REPORT OF FLOODING ON SHILOH CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262
WGUS52 KTAE 282329
FFWTAE
GAC095-177-273-290100-
/O.NEW.KTAE.FF.W.0015.150828T2329Z-150829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM EDT FRI AUG 28 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DOUGHERTY COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHEASTERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
WESTERN LEE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 900 PM EDT
* AT 728 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN THE LAST HOUR ALONG THE TERRELL AND LEE COUNTY
BORDER. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBANY...WALKER...SASSER...BRONWOOD...DUCKER...NEYAMI...
CHICKASAWHATCHEE...LOCKETT CROSSING...OAKLAND...ARMENA...BRIDGES
CROSSROAD AND PRETORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3186 8420 3150 8425 3151 8442 3187 8437
$$
42-DVD1 follow-up statement
791 WGUS72 KTAE 290031 FFSTAE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 831 PM EDT FRI AUG 28 2015 GAC095-177-273-290041- /O.CAN.KTAE.FF.W.0015.000000T0000Z-150829T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGHERTY GA-TERRELL GA-LEE GA- 831 PM EDT FRI AUG 28 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN DOUGHERTY...SOUTHEASTERN TERRELL AND WESTERN LEE COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND THE THREAT OF ADDITIONAL FLASH FLOODING HAS DECREASED. LAT...LON 3186 8420 3150 8425 3151 8442 3187 8437 $$ 42-DVD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:24 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 28, 4:24 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 PM EDT FRI AUG 28 2015 .Near Term [Through Tonight]... Despite drier air to our west leftover on the dry side of a retreating front, strong 1000-700 mb south-southeasterly flow will bring low level moisture to the region. Plenty of instability is on tap with mid level lapse rates of 7 C/km and SBCAPE of 2500-3000 J/kg. Scattered showers and thunderstorms are likely this afternoon and evening. With moisture and instability available, some of the thunderstorms will be strong to severe storms with gusty winds and small hail being the main threat. As night continues, PoPs begin to decrease over land and increase over the water. Lows will be near normal in the low to mid 70s. .Short Term [Saturday Through Sunday Night]... In the upper levels, there will be weak troughing to the west and weak ridging to the east. In the low levels, southerly/easterly flow will bring increased moisture. Therefore, rain chances will be relatively high this weekend with scattered showers and thunderstorms. POPs around 60 percent are expected for the entire region on Saturday, particularly in the afternoon/evening hours. Highs on Saturday will be in the upper 80s with heat indices in the low to mid 90s. On Sunday, low level moisture will decrease in the western part of the region. POPs will be around 30 percent in the west and 50 percent in the central and eastern parts of the region. Highs on Sunday will be around 90 with heat indices in the mid to upper 90s. .Long Term [Monday Through Friday]... Upper level features are forecast to be weak in the extended period. In the lower levels, TS Erika could begin to affect the region as early as Tuesday morning. The official NHC forecast for Erika has the entire Florida Peninsula, the eastern Gulf and the open waters of the Atlantic east of Florida in the error cone. There is still a great deal of uncertainty with Erika's track. If Erika tracks farther east and remains over open Atlantic waters, it will not impact the region. If Erika tracks farther west into the Gulf it could become more of a threat to the Florida Panhandle. If Erika tracks through the center of the cone, it may move up the Florida Peninsula as a weak TS. If Erika moves up the Florida Peninsula, Big Bend Florida and most of the Georgia counties will see increased rain chances and possibly heavy rain. If Erika moves into the region from the Gulf, the whole area will see increased rain chances with heavy rain likely, especially on Tuesday and Wednesday. Due to the uncertainty of Erika's track, the extended forecast also has a great deal of uncertainty. Expect highs around 90 with heat indices around 100 degrees at times. && .Aviation... [Through 18Z Saturday] VFR conditions should prevail outside of thunderstorms this afternoon and evening. Storms are most likely to directly effect VLD and ABY, with MVFR-IFR cigs/vsbys and gusty winds possible. Storms may linger into the evening, clearing out by around 03Z. An early start will be possible tomorrow in north Florida with storms beginning to develop around 15Z. && .Marine... Light winds and low seas are expected through the weekend. After that, it will depend on Erika's track. No matter the track, at least a slight increase in winds and possibly seas should be expected starting next week. && .Fire Weather... An increase in low level moisture and rain chances for the next few days will preclude any fire weather concerns. && .Hydrology... With a transition to a wetter pattern beginning today, expect average rainfall amounts on the order of 1-1.5" over the next three days. This will have little impact on area rivers. Next week, the potential for some very heavy rain exists depending on Erika's track. At this time, models suggest the possibility for 5-7" over a 48 hour period with Erika. Should the track shift west, these amounts could spread into the southeast Big Bend and south-central Georgia. Interests along the Suwannee River are urged to pay close attention to rainfall forecasts over the next few days. && .Preliminary Point Temps/PoPs... Tallahassee 75 88 72 90 73 / 40 60 30 50 30 Panama City 75 86 74 88 75 / 40 60 30 30 20 Dothan 71 85 69 90 70 / 40 60 20 30 20 Albany 73 87 71 89 71 / 40 60 30 40 20 Valdosta 73 88 72 90 72 / 40 60 30 50 30 Cross City 74 90 72 90 73 / 40 60 30 50 30 Apalachicola 76 86 75 87 76 / 60 60 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE/CHANEY SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...MOORE MARINE...MCDERMOTT FIRE WEATHER...DVD HYDROLOGY...HARRIGAN
In the hours before
Local storm report, Aug 28, 3:05 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT FRI AUG 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ABBEVILLE 31.57N 85.25W
08/28/2015 HENRY AL 911 CALL CENTER
TREES AND POWER LINES DOWN NEAR ABBEVILLE. EXACT
LOCATIONS NOT SPECIFIED
&&
DVDSpecial weather statement, Aug 28, 3:06 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT FRI AUG 28 2015
GAZ148-161-281945-
LANIER GA-BERRIEN GA-
306 PM EDT FRI AUG 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 345 PM EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILLACOOCHEE...MOVING NORTH AT
10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEBER...TEETERVILLE...GLORY AND BANNOCKBURN.
LAT...LON 3111 8318 3143 8316 3143 8314 3140 8314
3139 8312 3136 8311 3133 8306 3130 8306
3128 8304 3123 8305 3119 8305 3118 8297
3108 8297
TIME...MOT...LOC 1906Z 190DEG 7KT 3121 8305
11-MOORELocal storm report, Aug 28, 3:57 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT FRI AUG 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ABBEVILLE 31.57N 85.25W
08/28/2015 E1.00 INCH HENRY AL LAW ENFORCEMENT
ESTIMATED QUARTER SIZE HAIL IN THE ABBEVILLE AREA
&&
DVDLocal storm report, Aug 28, 6:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EDT FRI AUG 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 ENE MONTICELLO 30.56N 83.82W
08/28/2015 JEFFERSON FL EMERGENCY MNGR
THE JEFFERSON COUNTY EMERGENCY MANAGER REPORTED ONE TREE
DOWN ALONG BASSETT DAIRY WAY AND HWY 146.
&&
JFIEUXLocal storm report, Aug 28, 6:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT FRI AUG 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 4 NNE DAWSON MUNICIPAL 31.83N 84.41W
08/28/2015 TERRELL GA 911 CALL CENTER
THE TERRELL COUNTY 911 CENTER REPORTED WATER OVER THE
ROADWAY AT HWY 118 NORTH NEAR MCCLESKY MILL. WATER WAS
FILLING THE DITCHES AND OVERFLOWING ONTO THE ROADWAY. IN
ADDITION...ADDITIONAL FLOODING WAS REPORTED ON HWY 45N
AND SCRAP ISRAEL ROAD.
&&
JFIEUXLocal storm report, Aug 28, 7:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT FRI AUG 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 4 ESE I-75 AT EXIT 16 30.79N 83.26W
08/28/2015 LOWNDES GA 911 CALL CENTER
TREE DOWN ON A POWER POLE NEAR COPELAND MILLS ROAD AND
MADISON HIGHWAY.
0645 PM HEAVY RAIN NE I-75 AT EXIT 16 30.82N 83.32W
08/28/2015 M4.83 INCH LOWNDES GA MESONET
4.83 INCHES OF RAIN MEASURED IN THE LAST FEW HOURS AT THE
COLQUITT ELECTRIC MEMBERSHIP CORPORATION
0655 PM FLASH FLOOD 1 WSW I-75 AT EXIT 16 30.81N 83.34W
08/28/2015 LOWNDES GA 911 CALL CENTER
WATER UP TO A HOUSE ON RIVERSIDE ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:06 PM EDT | Special Weather Statement | TAE | Berrien | 39 min |
| Aug 28, 3:24 PM EDT | Severe Thunderstorm Warning | TAE | Early | 32 min |
| Aug 28, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 27 min |
| Aug 28, 6:16 PM EDT | Flash Flood Warning | TAE | Lowndes | 89 min |
| Aug 28, 6:20 PM EDT | Flash Flood Warning | TAE | Terrell | 115 min |
Nearby
Flash Flood Warnings in Georgia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.